MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove two capped right ventricular (rv) leads (5068 and 1088tc) due to redundancy and to add a left ventricular (lv) lead.Another rv lead and an ra lead were also present within the patient, but not targeted for extraction.A spectranetics lld #2 lead locking device (lld #2) was inserted into the 5068 lead and a spectranetics lld ez lead locking device (lld ez) into the 1088tc lead, to provide traction.Beginning with a spectranetics 11f tightrail sub-c rotating dilator sheath, attempts were made to free the leads through the innominate, but were unsuccessful.Switching to multiple spectranetics devices (11f tightrail rotating dilator sheath (long) and 14f glidelight laser sheath with a medium visisheath dilator sheath), no further progress was made past the innominate/superior vena cava (svc) junction.Thus, the decision was made to abandon the procedure, recap the leads, and implant the lv lead.The rv leads, along with the lld #2 and lld ez, were cut/capped and remained in the patient.Attempts to unlock the lld ez was unsuccessful (mdr #3007284006-2025-00118); therefore, no attempt was made to unlock the lld #2.The patient survived the procedure.This report captures the lld #2 within the rv lead, which was cut/capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B7) other relevant history - not available from facility.H3) a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6) although lld cut/cap is a known risk of complication with use of the lld, the physician did not attempt to unlock the lld from the lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22386886
Report Number3007284006-2025-00119
Device Sequence Number9075703
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)270507(10)0303471492
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Device Lot Number0303471492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1888TC RV PACING LEAD; ABBOTT 2088TC RV PACING LEAD; MEDTRONIC 5068 RV PACING LEAD; MEDTRONIC 5568 RA PACING LEAD; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE; SPECTRANETICS M VISISHEATH DILATOR SHEATH
Patient Age62 YR
Patient SexFemale